CSN Login
Members Online: 15

TAXOL

emamei's picture
emamei
Posts: 144
Joined: Feb 2011

Hi. I'm new to the forum. I was diagnosed in Sept. 2010 with Stage 2 IDC Breast Cancer. I've had lumpectomy and axillary node dissection in Oct. 2010. I have had 5 of 8 rounds of chemo so far. I'm currently on TAXOL. I've had a horrendous time on chemo - every side effect in the book. I'd like to hear from others on how they have or are coping on TAXOL.

natly15's picture
natly15
Posts: 1934
Joined: Sep 2009

I had 4 rounds of A/C and 1 1/2 rounds of taxol and then we switched to taxotere because I could not handle the taxol. Had a severe allergic reaction to it with the 2nd infusion. After the first taxol infusion I had debilitating muscle pain. The a/C was much easier for me. I did have nausea with the A/C but taxol and me didnt agree.

Rague
Posts: 3343
Joined: Aug 2009

The 4 A/C weren't bad at all (considering it was Chemo) but the 12 weekly Taxol were NASTY. I was completely and utterly exhausted by it. I lived those 12 weeks on the couch or in bed. The good part was that the exhaustion started wearing off a week after the last infusion. As exhausted as I was sleep would not come without sleeping pills - had never before taken any.

There are many who say that Taxol was easier for them than A/C but definately not for me. We are each so unique in how we/our body that there is no one way of knowing how we will react.

Susan

emamei's picture
emamei
Posts: 144
Joined: Feb 2011

I had four rounds of the AC drugs and it was a horrendous experience for me. I'm on a Dose Dense protocol, meaning I receive my chemo every two weeks, not three and I also receive an injection of NEULASTA the day after each chemo treatment to boost my WBC. NEULASTA itself causes bone pain, but OMG, combined with the TAXOL the bone pain I have experienced after just one round of TAXOL has been excruciating. I have likened the pain to that of pressure building up within my bones with little to know where to escape, and the bone pain in my lower back bones, hip and pelvic bones is not too dissimilar to that of being in labour trying to give birth. My TAXOL round was last Thursday, by Saturday I was on the phone to my Cancer Agency's on-call oncologist begging for pain relief. He prescribed a pain med called Gabapentin that actually made the pain more intense and that I had an allergic reaction to. I called back yesterday, Sunday and the oncologist then prescribed Tylenol #3 with a prescription strength Ibuprofen (Advil). Finally I have some pain relief, provided I take the meds every six hours, otherwise I'm in agony. All in all, chemo has not been kind and I've had the worst of every side effect. I have three more rounds of TAXOL to go and I'm counting the days.

Rague
Posts: 3343
Joined: Aug 2009

I did dense dose A/C also (every 2 weeks). Neulasta CAN cause pain but doesn't to everyone. I never had any pain from the Neulasta (had 4 of them) - the only SE I had was that 2 hrs almost to the minute after injection, I went to sleep for 2 hrs.

How many Taxol are you doing?

Susan

emamei's picture
emamei
Posts: 144
Joined: Feb 2011

I have three more chemo rounds using Taxol left.

Rague
Posts: 3343
Joined: Aug 2009

I know - it can seem like a long time but in the end it really isn't. I saw Dr. T. before I had my 10th Taxol and complained about how exhausted I was - he said that I could stop them as they had already done about 85% - 90% of what it could do - no matter how exhausteded I was I was going to do that last 10% - 15% - had already done 9 of them in 9 weeks so 3 more to get the 3 infusions would be do-able. The 'good' part is that the bad effects started wearing off 1 week after last one.

Hang in there - You can do it!

Susan

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

Welcome Emamei! Sorry about the Taxol. Wish I could offer advice, but, I wasn't on any chemo.

Good luck,

Kylez

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

I had TAC, so no taxol for me. So I don't have any advice for you, but I wanted to say welcome. I hope the next three weeks go very quickly for you.

Hugs,

Linda

canoegirl's picture
canoegirl
Posts: 169
Joined: Dec 2009

my experience was similar to emamei's. Luckily the Neulasta shot didn't cause me much grief, but the weekend after the taxol/herceptin treatments was terrible. The pain was unbearable in my legs and ankles after the first treatment. My dr put me on some pain meds and I had a reaction to those also. By the 2nd taxol treatment, I had the pain a little more in control, but still it was pretty bad for a few days. I had a friend with the exact same chemo as me and she didn't have any pain from the taxol, so we are all different. I just kept counting down the treatments and assuring myself that I could get through it.

emamei's picture
emamei
Posts: 144
Joined: Feb 2011

Chemo has not been kind to me at all. I've had every side effect there is, especially with the A C drugs. Chronic extreme nausea, vomiting, digestive and gastrointestinal issues, mucositis, and a feeling of being weak, exhausted and sick all the time. I was told things would be better with the TAXOL, but again, I'm having extreme side effects and the bone pain associated with TAXOL has been debilitating. I have three more rounds to go and I'm counting down the days.

dbhadra's picture
dbhadra
Posts: 344
Joined: Jan 2011

and have been really fortunate with side effects so far. No nausea, no vomiting, just LOTS of weight gain from eating so much from steriods. Will try to cut back steriods by half this week.

Just this previous week started to feel a bit lousy and now it seems like after my Friday infusion I feel really tired and kind of unspecified yuckiness Sat, Sun, and Mon. Now it's Tues and this morning I woke up feeling normal. So wonder if this is the new pattern for the next 5 weeks - 3 yucky days and 4 good days...or if the yuckiness will accumulate more as the treatments continue. As someone else wrote, I am determined to make it until the end for 100% of the treatment!

But so far, so good, much easier than I expected when starting.

Laura

Hippiechick58's picture
Hippiechick58
Posts: 320
Joined: Feb 2011

I have the taxol terrors! After 4 rounds of DD A/C I was doing okay. Nauseous, but okay. Took all the amazing anti-nausea meds and was doing fine.Then i started DD taxol with neulasta the next day (the same as A/C) OMG the pain from the taxol brought me to my knees. Then after the neulasta, I was bedridden with excrutiating pain. I have one more tx to go on 3/2 then I can begin the rads.

If you are on taxol, I wish you well. Everyone is different, so maybe you will just sail through with no problem.

"May you be at Peace; May you be free of Suffering."
Dianne

jennytwist
Posts: 738
Joined: Sep 2009

cocktail as you - the dense dose a/c, then taxol. (4 rounds each, every 2 weeks) I certainly felt different on each one. A/C caused alot of nausea but I took all the meds for that. The taxol was tough but manageable. Keep resting inbetween and just know with 1 down and 3 to go you can make it! Do you have radiation after the chemo?
I'll keep you in my prayers - for gentle peace during those taxol doses.
much love,
-Jenny

Sher43009's picture
Sher43009
Posts: 601
Joined: Nov 2009

I did 4 DD A/C and 1 taxol. I had a bad reaction to it--so sick, and such pain. My oncol. gave me the option to stop as it only gave me a 2-3% benefit. I hope the rest goes well for you.

Sher

pinkkari09's picture
pinkkari09
Posts: 878
Joined: Sep 2009

Taxol kicked my butt :( I want to first welcome you to the board you never wanted to join but will be so glad you did :) The experience here is unbelievable and the caring kindness is priceless.
4 rounds of A/C
12 rounds of Taxol (we quit at 11) The A/C was tough but I got through, however; neulasta was a pain, but I got through that as well. Gabapentin is an anti-convulsant that was prescribed to me for hot flashes, I'm glad you got something stronger for pain. I took hydrocodone the entire time and it did the trick. I only made it through 11 rounds of Taxol because the neuropathy was so severe they had to stop it. My advice would be to watch out for numbness and tingling in your hands and feet, make sure you let your doctor know if you have this. I was exhausted with Taxol as well, it just wiped me out. Not everyone is the same and some of our warriors have sailed through Taxol so I'm wishing you all the best. Drink lots of water and be gentle on yourself.
Miles of Love and Big Cyber Hugs,
~Kari

BMS's picture
BMS
Posts: 127
Joined: Feb 2011

I did 4 rounds of TCH, once every three weeks. The Taxotere screwed up my liver so bad that we took a break for it to recover. Had my lumpectomy and am now doing 6 rounds of weekly Taxol with Herceptin every 3rd week. So far the only side effects have been the joint pain, which seems to kick in 3 days after treatment and last for 2 days. So, after heaving my guts during the TCH, this is a cake walk! I do take Advil for the bone pain and prescription painkilers at night to help sleep for those couple of days.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network